Results 1 to 8 of 8

Thread: Bowel issues after antibiotics

  1. #1
    Senior Member BJ's Avatar
    Join Date
    Jul 2001
    Location
    Denver, CO USA
    Posts
    101

    Bowel issues after antibiotics

    SCI Nurse,

    After another bout of cellulitis I need some ideas. Hubby did 10 days of Levoquin & Clindamiacin(sp), we added acidophilis for the antibiotic issues but now he's been of the meds for 10 days and is still having major gas issues and dia. We don't really want to go with imodim but we are open to other idea. Talked to the doc he just said it will pass, we just want it to pass faster.

  2. #2
    Tag, you seem to be doing all the right things. The gut flora needs to re-establish itself and it may take a while. Hope that it resolves soon. Wise.

  3. #3
    Senior Member
    Join Date
    Jan 2003
    Location
    Madison,Wisconsin, USA
    Posts
    1,491
    would certain foods make difference,ie bananas? and beano to control the gas?

  4. #4
    Senior Member ohiochica's Avatar
    Join Date
    Aug 2003
    Location
    Youngstown Ohio usa
    Posts
    379
    as a health nut who is up on the latest acidolphus, the reason why it is not working for you is probably it has expired (even before its expiration date)! they dont have a long shelf life and if you buy nonrefrigerated acidolphous its even shorter and less potent. i would highly recomend buying a high quality product and taking double the dose while on antibiotics. also continue the acidolphous long after the antibiotics and symptoms are gone.the acidolphous will also take care of the simple rashes. here is a simple way to tell if your body is over run with yeast, take a glass of water and spit in it, leave it over night if teh spit forms little legs traveling to the bottom of the glass then you have an abundance of yeast.

    best wishes,
    Becky

  5. #5
    The first thing to do is to get a stool specimen to your physician's lab for a test for c.dificile. This is a bowel infection that can occur after repeated or multiple antibiotic treatments. If it is present, then other measures for firming the stool (immodium, calcium polycarbophyl, etc.) should NOT be used. The test must be done on very loose or liquid stool.

    If he does have c. dif, then different medications are required first to control the infection prior to adding immodium or other bowel firming agents. Acidolphus will not get rid of c. dif.

    (KLD)

  6. #6
    add lots of yogurt too.

  7. #7
    Senior Member ohiochica's Avatar
    Join Date
    Aug 2003
    Location
    Youngstown Ohio usa
    Posts
    379
    oops sorry i had assumed they had pursued all dr. testing.

    even if they have other bugs the acidolphous wont hurt them, they just wont be cured. and if he has to go on antibiotics the acidolphous will help. so will yogurt.

  8. #8
    Senior Member BJ's Avatar
    Join Date
    Jul 2001
    Location
    Denver, CO USA
    Posts
    101
    Hi all,

    Thanks for all the suggestion, have already sent in the sample for cdif, doc does not expect to see anything come back. The good news is that there haven't been any 'embarassing moments' but by scheduling twice aday we have avoided those. He is just tired of being very gassy and feeling bloated. Personally I think we've just forgotten exactly how long it takes to straighten out after the antibotics. It has been 3 years since the last round of cellulitits, and as far as I'm concerned 3 years is too soon. But that's life. Guess we'll stick with the yogurt and acidoliphus capsules and time.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •